Undiagnosed Symptoms Community
Could prednisone cause swollen ankles? Please help!
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Could prednisone cause swollen ankles? Please help!

I took prednisone for 12 days about a month and a half ago. Last week just sitting down in the evening, I noticed my ankles looked a little puffy...no pain nothing. Since that day i've noticed that when i wake up in the morning, the ankles look much skinnier. Within a half hour of waking up i think they become slightly bigger. I can't really tell if they're swollen or not but they are definitely bigger than when i first wake up. They stay big the whole day. My question is could the dose of prednisone over a month ago caused this? Should I be worried about other things like kidney issues or congestive heart failure. I'm 41, 112 pounds female. I walk about 2 miles a day first thing in the morning but do have an office job where i sit all day.

I read somewhere if you press on a swollen ankle and it leaves a dent it means its swollen, but mine doesn't leave a dent. It's more like i'm pressing on a jelly that bounces back...is it really swollen? I can't tell. Does it warrant a visit to a doctor. Every one in my family thinks i'm a hypochondriac (which i probably am) so they would not advise me to, but i feel i can't just ignore this.  Oh and i took the prednisone because of eczema on my feet and hands.

Someone's expert advise is greatly appreciated!
Related Discussions
1 Comment
Blank
351246_tn?1379685732
Hi
Welcome to the MedHelp forum!
Since there is no dent on pressure, the swollen ankles are not due to water retention. So causes related to heart, liver and kidney are ruled out. Since you noticed it after steroid, it could be exacerbation of hypothyroidism—so get the thyroid levels tested. The other possibility is rheumatoid arthritis or gout in early stage, or ligament injuries—or it could just be that you probably had water loss during the days you took prednisolone so your ankles looked thinner, and are now back to normal.
Since I cannot examine you and know other related conditions you may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP for primary examination followed by proper referral. Take care!
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top General Health Answerers
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
1622896_tn?1426267159
Blank
bobdylan1958
Somewhere ?, United Kingdom